Permanence of approximation properties for discrete quantum groups
Annales de l'Institut Fourier, Volume 65 (2015) no. 4, p. 1437-1467
We prove several results on the permanence of weak amenability and the Haagerup property for discrete quantum groups. In particular, we improve known facts on free products by allowing amalgamation over a finite quantum subgroup. We also define a notion of relative amenability for discrete quantum groups and link it with amenable equivalence of von Neumann algebras, giving additional permanence properties.
Nous prouvons plusieurs résultats concernant la permanence de la moyennabilité faible et de la propriété de Haagerup pour les groupes quantiques discrets. En particulier, nous améliorons des résultats connus sur les produits libres en autorisant l’amalgamation sur un sous-groupe quantique fini. Nous définissons également une notion de moyennabilité relative pour les groupes quantiques discrets et nous la relions à l’équivalence moyennable d’algèbres de von Neumann, ce qui donne de nouvelles propriétés de permanence.
Received : 2014-08-04
Revised : 2014-10-12
Accepted : 2014-10-23
Published online : 2015-11-09
Classification:  20G42,  46L65
Keywords: Quantum groups, approximation properties, relative amenability
@article{AIF_2015__65_4_1437_0,
     author = {Freslon, Amaury},
     title = {Permanence of approximation properties for discrete quantum groups},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {65},
     number = {4},
     year = {2015},
     pages = {1437-1467},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2015__65_4_1437_0}
}
Permanence of approximation properties for discrete quantum groups. Annales de l'Institut Fourier, Volume 65 (2015) no. 4, pp. 1437-1467. https://aif.centre-mersenne.org/item/AIF_2015__65_4_1437_0/

[1] Anantharaman-Delaroche, C. Action moyennable d’un groupe localement compact sur une algèbre de von Neumann, Math. Scand, Tome 45 (1979), pp. 289-304 | MR 580607 | Zbl 0438.46046

[2] Anantharaman-Delaroche, C. Amenable correspondences and approximation properties for von Neumann algebras, Pacific J. Math., Tome 171 (1995) no. 2, pp. 309-341 | Article | MR 1372231 | Zbl 0892.22004

[3] Baaj, S.; Skandalis, G. Unitaires multiplicatifs et dualité pour les produits croisés de C*-algèbres, Ann. Sci. École Norm. Sup., Tome 26 (1993) no. 4, pp. 425-488 | Numdam | MR 1235438 | Zbl 0804.46078

[4] Banica, T. Le groupe quantique compact libre U(n), Comm. Math. Phys., Tome 190 (1997) no. 1, pp. 143-172 | Article | MR 1484551 | Zbl 0906.17009

[5] Banica, T. Symmetries of a generic coaction, Math. Ann., Tome 314 (1999) no. 4, pp. 763-780 | Article | MR 1709109 | Zbl 0928.46038

[6] Bannon, J.P.; Fang, J. Some remarks on Haagerup’s approximation property, J. Operator Theory, Tome 65 (2011) no. 2, pp. 403-417 | MR 2785851 | Zbl 1240.46088

[7] Bédos, E.; Conti, R.; Tuset, L. On amenability and co-amenability of algebraic quantum groups and their corepresentations, Canad. J. Math., Tome 57 (2005) no. 1, pp. 17-60 | Article | MR 2113848 | Zbl 1068.46043

[8] Boca, F. On the method of constructing irreducible finite index subfactors of Popa, Pacific J. Math., Tome 161 (1993) no. 2, pp. 201-231 | Article | MR 1242197 | Zbl 0795.46044

[9] Bożejko, M.; Picardello, M.A. Weakly amenable groups and amalgamated products, Proc. Amer. Math. Soc., Tome 117 (1993) no. 4, pp. 1039-1046 | Article | MR 1119263 | Zbl 0780.43002

[10] Brannan, M. Approximation properties for free orthogonal and free unitary quantum groups, J. Reine Angew. Math., Tome 672 (2012), pp. 223-251 | MR 2995437 | Zbl 1262.46048

[11] Brown, Nathanial P.; Ozawa, Narutaka C * -algebras and finite-dimensional approximations, American Mathematical Society, Providence, RI, Graduate Studies in Mathematics, Tome 88 (2008), xvi+509 pages | Article | MR 2391387 | Zbl 1160.46001

[12] Connes, A.; Jones, V.F.R. Property T for von Neumann algebras, Bull. London Math. Soc., Tome 17 (1985) no. 1, pp. 57-62 | Article | MR 766450 | Zbl 1190.46047

[13] Cowling, M.; Haagerup, U. Completely bounded multipliers of the Fourier algebra of a simple Lie group of real rank one, Invent. Math., Tome 96 (1989) no. 3, pp. 507-549 | Article | MR 996553 | Zbl 0681.43012

[14] Daws, M.; Fima, P.; Skalski, A.; White, S. The Haagerup property for locally compact quantum groups (2014) (http://arxiv.org/abs/1303.3261, to appear in J. Reine Angew. Math.)

[15] Daws, Matthew Completely positive multipliers of quantum groups, Internat. J. Math., Tome 23 (2012) no. 12, 1250132, 23 pages | Article | MR 3019431 | Zbl 1282.43002

[16] De Commer, K.; Freslon, A.; Yamashita, M. CCAP for universal discrete quantum groups, Comm. Math. Phys., Tome 331 (2014) no. 2, pp. 677-701 | Article | MR 3238527

[17] Eymard, P. Moyennes invariantes et représentations unitaires, Springer, Lecture notes in mathematics, Tome 300 (1972) | MR 447969 | Zbl 0249.43004

[18] Fima, P. Kazhdan’s property T for discrete quantum groups, Internat. J. Math., Tome 21 (2010) no. 1, pp. 47-65 | Article | MR 2642986 | Zbl 1195.46072

[19] Fima, P. K-amenability of HNN extensions of amenable discrete quantum groups, J. Funct. Anal., Tome 265 (2013) no. 4, pp. 507-519 | Article | MR 3062534

[20] Fima, P.; Freslon, A. Graphs of quantum groups and K-amenability, Adv. Math., Tome 260 (2014), pp. 233-280 | Article | MR 3209353 | Zbl 1297.46048

[21] Freslon, A. A note on weak amenability for free products of discrete quantum groups, C. R. Acad. Sci. Paris Sér. I Math., Tome 350 (2012), pp. 403-406 | Article | MR 2922092 | Zbl 1252.46058

[22] Freslon, A. Examples of weakly amenable discrete quantum groups, J. Funct. Anal., Tome 265 (2013) no. 9, pp. 2164-2187 | Article | MR 3084500

[23] Freslon, A. Propriétés d’approximation pour les groupes quantiques discrets, Université Paris VII (France) (2013) (Ph. D. Thesis)

[24] Freslon, A. Fusion (semi)rings arising from quantum groups, J. Algebra, Tome 417 (2014), pp. 161-197 | Article | MR 3244644

[25] Joita, M.; Petrescu, S. Amenable actions of Katz algebras on von Neumann algebras, Rev. Roumaine Math. Pures Appl., Tome 35 (1990) no. 2, pp. 151-160 | MR 1076787 | Zbl 0742.46041

[26] Joita, M.; Petrescu, S. Property (T) for Kac algebras, Rev. Roumaine Math. Pures Appl., Tome 37 (1992) no. 2, pp. 163-178 | MR 1171192 | Zbl 0785.46058

[27] Kraus, J.; Ruan, Z-J. Approximation properties for Kac algebras, Indiana Univ. Math. J., Tome 48 (1999) no. 2, pp. 469-535 | Article | MR 1722805 | Zbl 0945.46038

[28] Lemeux, F. Fusion rules for some free wreath product quantum groups and applications, J. Funct. Anal., Tome 267 (2014) no. 7, pp. 2507-2550 | Article | MR 3250372

[29] Monod, N.; Popa, S. On co-amenability for groups and von Neumann algebras, C. R. Math. Acad. Sci. Soc. R. Can., Tome 25 (2003) no. 3, pp. 82-87 | MR 1999183 | Zbl 1040.43001

[30] Pestov, V. On some questions of Eymard and Bekka concerning amenability of homogeneous spaces and induced representations, C. R. Math. Acad. Sci. Soc. R. Can., Tome 25 (2003) no. 3, pp. 76-81 | MR 1999182 | Zbl 1092.43003

[31] Ricard, E.; Xu, Q. Khintchine type inequalities for reduced free products and applications, J. Reine Angew. Math., Tome 599 (2006), pp. 27-59 | MR 2279097 | Zbl 1170.46052

[32] Rieffel, M.A. Morita equivalence for C*-algebras and W*-algebras, J. Pure Appl. Algebra, Tome 5 (1974) no. 1, pp. 51-96 | Article | MR 367670 | Zbl 0295.46099

[33] Timmermann, T. An invitation to quantum groups and duality. From Hopf algebras to multiplicative unitaries and beyond, EMS (2008) | MR 2397671 | Zbl 1162.46001

[34] Tomatsu, R. Amenable discrete quantum groups, J. Math. Soc. Japan, Tome 58 (2006) no. 4, pp. 949-964 | Article | MR 2276175 | Zbl 1129.46061

[35] Tomiyama, J. On tensor products of von Neumann algebras, Pacific J. Math., Tome 30 (1969) no. 1, pp. 263-270 | Article | MR 246141 | Zbl 0176.44002

[36] Vaes, S. The unitary implementation of a locally compact quantum group action, J. Funct. Anal., Tome 180 (2001) no. 2, pp. 426-480 | Article | MR 1814995 | Zbl 1011.46058

[37] Vaes, S. A new approach to induction and imprimitivity results, J. Funct. Anal., Tome 229 (2005) no. 2, pp. 317-374 | Article | MR 2182592 | Zbl 1087.22005

[38] Vaes, S.; Vergnioux, R. The boundary of universal discrete quantum groups, exactness and factoriality, Duke Math. J., Tome 140 (2007) no. 1, pp. 35-84 | Article | MR 2355067 | Zbl 1129.46062

[39] Vergnioux, R. K-amenability for amalgamated free products of amenable discrete quantum groups, J. Funct. Anal., Tome 212 (2004) no. 1, pp. 206-221 | Article | MR 2067164 | Zbl 1064.46064

[40] Vergnioux, R.; Voigt, C. The K-theory of free quantum groups, Math. Ann., Tome 357 (2013) no. 1, pp. 355-400 | Article | MR 3084350 | Zbl 1284.46063

[41] Wang, S. Free products of compact quantum groups, Comm. Math. Phys., Tome 167 (1995) no. 3, pp. 671-692 | Article | MR 1316765 | Zbl 0838.46057

[42] Wang, S. Tensor products and crossed-products of compact quantum groups, Proc. London Math. Soc., Tome 71 (1995) no. 3, pp. 695-720 | Article | MR 1347410 | Zbl 0837.46052

[43] Woronowicz, S.L. Compact quantum groups, Symétries quantiques (Les Houches, 1995) (1998), pp. 845-884 | MR 1616348 | Zbl 0997.46045

[44] Wu, Jinsong Co-amenability and Connes’s embedding problem, Sci. China Math., Tome 55 (2012) no. 5, pp. 977-984 | Article | MR 2912489 | Zbl 1262.46042

[45] Zimmer, R.J. Amenable ergodic group actions and an application to Poisson boundaries of random walks, J. Funct. Anal., Tome 27 (1978) no. 3, pp. 350-372 | Article | MR 473096 | Zbl 0391.28011